Skip to main content
Log in

Eccentric connectivity coindex under graph operations

  • Original Research
  • Published:
Journal of Applied Mathematics and Computing Aims and scope Submit manuscript

Abstract

The eccentric connectivity coindex is defined as the total eccentricity sum of all non-adjacent vertex pairs in a connected graph. In this paper, we present exact expressions or sharp lower bounds for the eccentric connectivity coindex of several graph operations such as sum, disjunction, symmetric difference, lexicographic product, generalized hierarchical product, Cartesian product, rooted product, corona product, and strong product.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Hage, P., Harary, F.: Eccentricity and centrality in networks. Soc. Netw. 17, 57–63 (1995)

    Article  Google Scholar 

  2. Diudea, M.V.: QSPR/QSAR Studies by Molecular Descriptors. NOVA, New York (2001)

    Google Scholar 

  3. Gutman, I., Trinajstić, N.: Graph theory and molecular orbitals. Total \(\pi \)-electron energy of alternant hydrocarbons. Chem. Phys. Lett. 17, 535–538 (1972)

    Article  Google Scholar 

  4. Gutman, I., Ruščić, B., Trinajstić, N., Wilcox, C.F.: Graph theory and molecular orbitals. XII. Acyclic polyenes. J. Chem. Phys. 62, 3399–3405 (1975)

    Article  Google Scholar 

  5. Borovićanin, B., Das, K.C., Furtula, B., Gutman, I.: Bounds for Zagreb indices. MATCH Commun. Math. Comput. Chem. 78, 17–100 (2017)

    MathSciNet  Google Scholar 

  6. Ali, A., Gutman, I., Milovanović, E., Milovanović, I.: Sum of powers of the degrees of graphs: extremal results and bounds. MATCH Commun. Math. Comput. Chem. 80, 5–84 (2018)

    MathSciNet  Google Scholar 

  7. Gutman, I., Milovanović, E., Milovanović, I.: Beyond the Zagreb indices. AKCE Int. J. Graphs Comb. (2018). https://doi.org/10.1016/j.akcej.2018.05.002

    Article  MATH  Google Scholar 

  8. Ali, A., Zhong, L., Gutman, I.: Harmonic index and its generalizations: extremal results and bounds. MATCH Commun. Math. Comput. Chem. 81, 249–311 (2019)

    Google Scholar 

  9. Došlić, T.: Vertex-weighted Wiener polynomials for composite graphs. Ars Math. Contemp. 1, 66–80 (2008)

    Article  MathSciNet  Google Scholar 

  10. Ashrafi, A.R., Došlić, T., Hamzeh, A.: The Zagreb coindices of graph operations. Discrete Appl. Math. 158, 1571–1578 (2010)

    Article  MathSciNet  Google Scholar 

  11. Gutman, I., Furtula, B., Kovijanić Vukićević, Ž., Popivoda, G.: On Zagreb indices and coindices. MATCH Commun. Math. Comput. Chem. 74, 5–16 (2015)

    MathSciNet  MATH  Google Scholar 

  12. Sharma, V., Goswami, R., Madan, A.K.: Eccentric connectivity index: a novel highly discriminating topological descriptor for structure–property and structure–activity studies. J. Chem. Inf. Comput. Sci. 37, 273–282 (1997)

    Article  Google Scholar 

  13. Ilić, A., Gutman, I.: Eccentric connectivity index of chemical trees. MATCH Commun. Math. Comput. Chem. 65, 731–744 (2011)

    MathSciNet  MATH  Google Scholar 

  14. Morgan, M.J., Mukwembi, S., Swart, H.C.: A lower bound on the eccentric connectivity index of a graph. Discrete Appl. Math. 160(3), 248–258 (2012)

    Article  MathSciNet  Google Scholar 

  15. Xu, K., Li, X.: Comparison between two eccentricity-based topological indices of graphs. Croat. Chem. Acta 89, 499–504 (2016)

    Article  Google Scholar 

  16. Hua, H., Miao, Z.: The total eccentricity sum of non-adjacent vertex pairs in graphs. Bull. Malays. Math. Sci. Soc. 42(3), 947–963 (2019)

    Article  MathSciNet  Google Scholar 

  17. Hammack, R., Imrich, W., Klavžar, S.: Handbook of Product Graphs, 2nd edn. CRC Press, Boca Raton (2011)

    Book  Google Scholar 

  18. Tavakoli, M., Rahbarnia, F., Ashrafi, A.R.: Note on strong product of graphs. Kragujev. J. Math. 37(1), 187–193 (2013)

    MathSciNet  MATH  Google Scholar 

  19. Azari, M., Iranmanesh, A.: Computing the eccentric-distance sum for graph operations. Discrete Appl. Math. 161(18), 2827–2840 (2013)

    Article  MathSciNet  Google Scholar 

  20. Azari, M.: Sharp lower bounds on the Narumi–Katayama index of graph operations. Appl. Math. Comput. 239C, 409–421 (2014)

    MathSciNet  MATH  Google Scholar 

  21. Fathalikhani, K., Faramarzi, H., Yousefi-Azari, H.: Total eccentricity of some graph operations. Electron. Notes Discret. Math. 45, 125–131 (2014)

    Article  Google Scholar 

  22. Azari, M.: Some variants of the Szeged index under rooted product of graphs. Miskolc Math. Notes 17(2), 761–775 (2016)

    Article  MathSciNet  Google Scholar 

  23. De, N., Nayeem, S.M.A., Pal, A.: F-index of some graph operations. Discrete Math. Algorithms Appl. 8(2), 1650025 (2016)

    Article  MathSciNet  Google Scholar 

  24. Veylaki, M., Nikmehr, M.J., Tavallaee, H.A.: The third and hyper-Zagreb coindices of graph operations. J. Appl. Math. Comput. 50(1–2), 315–325 (2016)

    Article  MathSciNet  Google Scholar 

  25. Basavanagoud, B., Patil, S.: A note on hyper-Zagreb coindex of graph operations. J. Appl. Math. Comput. 53(1–2), 647–655 (2017)

    Article  MathSciNet  Google Scholar 

  26. Gao, W., Jamil, M.K., Farahani, M.R.: The hyper-Zagreb index and some graph operations. J. Appl. Math. Comput. 54(1–2), 263–275 (2017)

    Article  MathSciNet  Google Scholar 

  27. Hossein-Zadeh, S., Iranmanesh, A., Hosseinzadeh, M.A., Hamzeh, A., Tavakoli, M., Ashrafi, A.R.: Topological efficiency under graph operations. J. Appl. Math. Comput. 54(1–2), 69–80 (2017)

    Article  MathSciNet  Google Scholar 

  28. Nacaroglu, Y., Maden, A.D.: The upper bounds for multiplicative sum Zagreb index of some graph Operations. J. Math. Ineqal. 11(3), 749–761 (2017)

    Article  MathSciNet  Google Scholar 

  29. Azari, M.: Further results on non-self-centrality measures of graphs. Filomat 32(14), 5137–5148 (2018)

    Article  MathSciNet  Google Scholar 

  30. Barrière, L., Dalfó, C., Fiol, M.A., Mitjana, M.: The generalized hierarchical product of graphs. Discrete Math. 309(12), 3871–3881 (2009)

    Article  MathSciNet  Google Scholar 

Download references

Acknowledgements

The author would like to thank the referees for their insightful comments and valuable suggestions.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Mahdieh Azari.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Azari, M. Eccentric connectivity coindex under graph operations. J. Appl. Math. Comput. 62, 23–35 (2020). https://doi.org/10.1007/s12190-019-01271-0

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s12190-019-01271-0

Keywords

Mathematics Subject Classification

Navigation